Communications in Analysis and Geometry

Volume 18 (2010)

Number 3

The maximum principle for minimal varieties of arbitrary codimension

Pages: 421 – 432



Brian White (Department of Mathematics, Stanford University)


We prove that an $m$-dimensional minimal variety in a Riemannianmanifold cannot touch the boundary at a point where the sum of thesmallest $m$ principal curvatures is greater than 0. We prove astronger maximum principle in case the variety is a hypersurface.We also prove analogous results for varieties with bounded mean curvature.

Full Text (PDF format)